Alert archive / North Carolina / High Surf Advisories in 2012

High Surf Advisory 1, NWS Newport/Morehead City, NC

February 19, 2012

NWS Newport/Morehead City, NC issued this high surf advisory at Feb 19, 2012, 5:11 AM EST. It took effect at Feb 19, 2012, 10:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 5:11 AM EST (10:11 UTC)
In effect from
Feb 19, 2012, 10:00 PM EST
Expired
Feb 20, 2012, 10:00 PM EST
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WHUS42 KMHX 191011
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 AM EST SUN FEB 19 2012

...MINOR COASTAL FLOODING FOR AREAS ALONG THE SOUTH END OF PAMLICO
SOUND EASTWARD TO THE SOUTHERN OUTER BANKS TONIGHT INTO MONDAY AND
HIGH SURF FOR THE OUTER BANKS NORTH OF CAPE HATTERAS...

.STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO
MONDAY...AND WILL RESULT IN 1 TO 3 FOOT WATER LEVEL RISES AND
MINOR COASTAL FLOODING FOR AREAS ADJACENT TO SOUTHERN PAMLICO
SOUND. LARGE BREAKERS TO AROUND 8 FEET WILL DEVELOP OCEANSIDE
NORTH OF CAPE HATTERAS AND MAY PRODUCE MINOR BEACH EROSION AND
OVERWASH.

NCZ103-192200-
/O.NEW.KMHX.SU.Y.0001.120220T0300Z-120221T0300Z/
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
OUTER BANKS DARE-
511 AM EST SUN FEB 19 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
EST MONDAY NORTH OF CAPE HATTERAS...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST MONDAY. 

* LOCATION...SOUNDSIDE FLOODING WILL BE POSSIBLE SOUTH OF
  RODANTHE. HIGH SURF CONDITIONS WILL BE POSSIBLE NORTH OF CAPE
  HATTERAS.

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* SURF HEIGHT...BREAKERS TO AROUND 8 FEET WILL DEVELOP THIS
  EVENING AND CONTINUE INTO MONDAY. 

* IMPACTS...COASTAL FLOODING...WATER RISES OF 1 TO 3 FEET WILL
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY
  WINDS. HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH OF
  CAPE HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

NCZ093-095-104-192200-
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
CRAVEN-CARTERET-OUTER BANKS HYDE-
511 AM EST SUN FEB 19 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

* LOCATION...SOUNDSIDE CRAVEN...CARTERET...OUTER BANKS HYDE
  COUNTIES. MAINLY FROM CLUBFOOT CREEK EASTWARD TO CEDAR
  ISLAND...UP TO OCRACOKE.

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* IMPACTS...1 TO 2 FOOT...LOCALLY 3 FOOT...WATER RISES WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
6 follow-up statements
875 
WHUS42 KMHX 191924
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
224 PM EST SUN FEB 19 2012

...MINOR COASTAL FLOODING FOR AREAS ALONG THE SOUTH END OF
PAMLICO SOUND EASTWARD TO THE SOUTHERN OUTER BANKS TONIGHT INTO
MONDAY AND HIGH SURF FOR THE OUTER BANKS NORTH OF CAPE HATTERAS...

.STRONG NORTHERLY WINDS WILL CONTINUE TONIGHT INTO MONDAY...AND
WILL RESULT IN 1 TO 3 FOOT WATER LEVEL RISES AND MINOR COASTAL
FLOODING FOR AREAS ADJACENT TO SOUTHERN PAMLICO SOUND. LARGE
BREAKERS TO AROUND 8 FEET WILL DEVELOP OCEANSIDE NORTH OF CAPE
HATTERAS AND MAY PRODUCE MINOR BEACH EROSION AND OVERWASH.

NCZ103-200900-
/O.CON.KMHX.SU.Y.0001.120220T0300Z-120221T0300Z/
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
OUTER BANKS DARE-
224 PM EST SUN FEB 19 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST MONDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

* LOCATION...SOUNDSIDE FLOODING WILL BE POSSIBLE SOUTH OF 
  RODANTHE. HIGH SURF CONDITIONS WILL BE POSSIBLE NORTH OF CAPE 
  HATTERAS. 

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* SURF HEIGHT...BREAKERS TO AROUND 8 FEET WILL DEVELOP THIS 
  EVENING AND CONTINUE INTO MONDAY. 

* IMPACTS...COASTAL FLOODING...WATER RISES OF 1 TO 3 FEET WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH OF 
  CAPE HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

NCZ093-095-104-200900-
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
CRAVEN-CARTERET-OUTER BANKS HYDE-
224 PM EST SUN FEB 19 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

* LOCATION...SOUNDSIDE CRAVEN...CARTERET...OUTER BANKS HYDE
  COUNTIES. MAINLY FROM CLUBFOOT CREEK EASTWARD TO CEDAR ISLAND...UP
  TO OCRACOKE.

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* IMPACTS...1 TO 2 FEET...LOCALLY 3 FEET...WATER RISES WILL
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
091 
WHUS42 KMHX 200037
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 PM EST SUN FEB 19 2012

...MINOR COASTAL FLOODING IS POSSIBLE FOR AREAS ALONG THE SOUTH
END OF PAMLICO SOUND EASTWARD TO THE SOUTHERN OUTER BANKS TONIGHT
INTO MONDAY ALONG WITH HIGH SURF FOR THE OUTER BANKS NORTH OF CAPE
HATTERAS...

.STRONG NORTHERLY WINDS WILL CONTINUE TONIGHT INTO MONDAY...AND
WILL RESULT IN 1 TO 3 FOOT WATER LEVEL RISES AND MINOR COASTAL
FLOODING FOR AREAS ADJACENT TO SOUTHERN PAMLICO SOUND. LARGE
BREAKERS TO AROUND 8 FEET WILL DEVELOP OCEANSIDE NORTH OF CAPE
HATTERAS AND MAY PRODUCE MINOR BEACH EROSION AND OVERWASH.

NCZ103-200900-
/O.CON.KMHX.SU.Y.0001.120220T0300Z-120221T0300Z/
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
OUTER BANKS DARE-
737 PM EST SUN FEB 19 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

* LOCATION...MINOR SOUNDSIDE FLOODING WILL BE POSSIBLE SOUTH OF 
  RODANTHE. HIGH SURF CONDITIONS WILL BE POSSIBLE NORTH OF CAPE 
  HATTERAS. 

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* SURF HEIGHT...BREAKERS TO AROUND 8 FEET WILL DEVELOP THIS 
  EVENING AND CONTINUE INTO MONDAY. 

* IMPACTS...COASTAL FLOODING...WATER RISES OF 1 TO 3 FEET WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH OF 
  CAPE HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

NCZ093-095-104-200900-
/O.CON.KMHX.CF.Y.0003.120220T0500Z-120220T1800Z/
CRAVEN-CARTERET-OUTER BANKS HYDE-
737 PM EST SUN FEB 19 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST MONDAY...

* LOCATION...SOUNDSIDE CRAVEN...CARTERET...OUTER BANKS HYDE
  COUNTIES. MAINLY FROM CLUB FOOT CREEK EASTWARD TO CEDAR
  ISLAND...UP TO OCRACOKE.

* COASTAL FLOODING...MINOR.

* TIMING...TONIGHT INTO MONDAY.

* IMPACTS...1 TO 2 FEET...LOCALLY 3 FEET...WATER RISES WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
597 
WHUS42 KMHX 200822
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 AM EST MON FEB 20 2012

...MINOR COASTAL FLOODING IS POSSIBLE FOR AREAS ALONG THE SOUTH
END OF PAMLICO SOUND EASTWARD TO THE SOUTHERN OUTER BANKS TODAY
ALONG WITH HIGH SURF FOR THE OUTER BANKS NORTH OF CAPE HATTERAS...

.STRONG NORTHERLY WINDS WILL CONTINUE TODAY...AND WILL RESULT IN
1 TO 3 FOOT WATER LEVEL RISES AND MINOR COASTAL FLOODING FOR AREAS
ADJACENT TO SOUTHERN PAMLICO SOUND. LARGE BREAKERS TO AROUND 8
FEET WILL DEVELOP OCEANSIDE NORTH OF CAPE HATTERAS AND MAY PRODUCE
MINOR BEACH EROSION AND OVERWASH.

NCZ103-201800-
/O.CON.KMHX.CF.Y.0003.000000T0000Z-120220T1800Z/
/O.CON.KMHX.SU.Y.0001.000000T0000Z-120221T0300Z/
OUTER BANKS DARE-
322 AM EST MON FEB 20 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* LOCATION...MINOR SOUNDSIDE FLOODING WILL BE POSSIBLE SOUTH OF 
  RODANTHE. HIGH SURF CONDITIONS WILL BE POSSIBLE NORTH OF CAPE 
  HATTERAS. 

* COASTAL FLOODING...MINOR.

* TIMING...TODAY.

* SURF HEIGHT...BREAKERS TO AROUND 8 FEET WILL CONTINUE TODAY.

* IMPACTS...COASTAL FLOODING...WATER RISES OF 1 TO 3 FEET WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH OF 
  CAPE HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

NCZ093-095-104-201800-
/O.CON.KMHX.CF.Y.0003.000000T0000Z-120220T1800Z/
CRAVEN-CARTERET-OUTER BANKS HYDE-
322 AM EST MON FEB 20 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATION...SOUNDSIDE CRAVEN...CARTERET...OUTER BANKS HYDE 
  COUNTIES. MAINLY FROM CLUB FOOT CREEK EASTWARD TO CEDAR 
  ISLAND...UP TO OCRACOKE. 

* COASTAL FLOODING...MINOR.

* TIMING...TODAY.

* IMPACTS...1 TO 2 FEET...LOCALLY 3 FEET...WATER RISES WILL 
  RESULT IN MINOR COASTAL FLOODING IN AREAS EXPOSED TO NORTHERLY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
016 
WHUS42 KMHX 201809
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
109 PM EST MON FEB 20 2012

...HIGH SURF CONDITIONS CONTINUE FOR THE OUTER BANKS NORTH OF CAPE
HATTERAS THROUGH TONIGHT...

.NORTHERLY WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND
EVENING...THROUGH LARGE BREAKERS OF 8 TO 10 FEET WILL CONTINUE
OCEANSIDE NORTH OF CAPE HATTERAS AND MAY PRODUCE MINOR BEACH
EROSION AND OVERWASH.

NCZ103-210215-
/O.EXP.KMHX.CF.Y.0003.000000T0000Z-120220T1800Z/
/O.CON.KMHX.SU.Y.0001.000000T0000Z-120221T0300Z/
OUTER BANKS DARE-
109 PM EST MON FEB 20 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...COASTAL FLOOD ADVISORY HAS EXPIRED...

* LOCATION...HIGH SURF CONDITIONS WILL CONTINUE NORTH OF CAPE
  HATTERAS.

* COASTAL FLOODING...MINOR.

* TIMING...THROUGH TONIGHT.

* SURF HEIGHT...BREAKERS OF 8 TO 10 FEET WILL CONTINUE THROUGH
  TONIGHT.

* IMPACTS...HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH OF
  CAPE HATTERAS. HIGH TIDE IS AROUND 630 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

NCZ093-095-104-201915-
/O.EXP.KMHX.CF.Y.0003.000000T0000Z-120220T1800Z/
CRAVEN-CARTERET-OUTER BANKS HYDE-
109 PM EST MON FEB 20 2012

...COASTAL FLOOD ADVISORY HAS EXPIRED...

WATER LEVELS HAVE DROPPED TO NEAR NORMAL VALUES THIS AFTERNOON AS
NORTHERLY WINDS CONTINUE TO DIMINISH.

$$
935 
WHUS42 KMHX 202018
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
318 PM EST MON FEB 20 2012

...HIGH SURF CONDITIONS CONTINUE FOR THE OUTER BANKS NORTH OF
CAPE HATTERAS THROUGH TONIGHT...

.NORTHERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING...THOUGH
LARGE BREAKERS OF 8 TO 10 FEET WILL CONTINUE OCEANSIDE NORTH OF
CAPE HATTERAS AND MAY PRODUCE MINOR BEACH EROSION AND OVERWASH.

NCZ103-210300-
/O.CON.KMHX.SU.Y.0001.000000T0000Z-120221T0300Z/
OUTER BANKS DARE-
318 PM EST MON FEB 20 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* LOCATION...HIGH SURF CONDITIONS WILL CONTINUE NORTH OF CAPE 
  HATTERAS. 

* COASTAL FLOODING...MINOR.

* TIMING...THROUGH TONIGHT.

* SURF HEIGHT...BREAKERS OF 8 TO 10 FEET WILL CONTINUE THROUGH 
  TONIGHT. 

* IMPACTS...HIGH SURF...MINOR BEACH EROSION AND OVERWASH NORTH 
  OF CAPE HATTERAS. HIGH TIDE IS AROUND 630 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
973 
WHUS42 KMHX 210312
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1012 PM EST MON FEB 20 2012


NCZ103-210415-
/O.EXP.KMHX.SU.Y.0001.000000T0000Z-120221T0300Z/
OUTER BANKS DARE-
1012 PM EST MON FEB 20 2012

...HIGH SURF ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE SUBSIDED THIS EVENING...THUS THE HIGH SURF
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Feb 19, 4:35 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 19, 4:35 AM EST, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 AM EST SUN FEB 19 2012

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND MOVE NORTHEAST
ALONG THE COAST LATE TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD IN
FROM THE WEST LATE MONDAY INTO TUESDAY. A COLD FRONT WILL APPROACH
FROM THE WEST WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 400 AM SUNDAY...SFC LOW PRESSURE OFF SC CST MOVES NE...
STRENTHENS...THEN MOVES OFFSHORE HAT LATE TONIGHT. ISENTROPIC LIFT
AHEAD OF LOW AND MOSITURE ADVECTION HAS LEAD TO MDT RAIN SPREADING
NEWD FROM SW TO NE ACRS ENTIRE CWFA TODAY WITH CAT POPS AND RAINFALL
AMOUNTS ONE INCH TO TWO INCHES FOR MOST AREAS. WINDS WILL ALSO BE
PICKING UP AS SFC LOW STRENTHENS AND MOVES TO THE SOUTH. EXPECT
BREEZY CONDITIONS TO DEVELOP ESPECIALLY FOR THE COASTAL COUNTIES.
GUSTY NORTHEAST WINDS AND RAIN WILL HOLD TEMPERATURES IN THE 48 TO
55 DEGREE RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 400 AM SUNDAY...LOW PRESSURE EXITS THE COAST WITH VERY WIND
CONDITIONS THIS EVENING FOR PORTIONS OF THE ALBEMARLE
COUNTIES...COUNTIES ADJACENT TO THE PAMLICO SOUND...AND THE OBX
WHERE WIND ADVISORIES HAVE BEEN POSTED FOR LATE THIS EVENING THROUGH
MON. A STRONG MID-LEVEL SHORTWAVE TROF DIVES SOUTH WITH COLDER AIR
SURGING SOUTH AND WRAP AROUND MOISTURE LEADING TO RAIN CHANGING TO
SNOW AFTER MIDNIGHT AND CONTINUING INTO MONDAY MORNING...MAINLY OVER
THE NORTHEASTERN COUNTIES/NORTHERN OUTER BANKS REGION. THICKNESS
VALUES SUPPORT A RAIN/SNOW MIX INITIALLY WITH A CHANGE TO ALL SNOW
AFTER ABOUT 08Z OR SO. ANY SNOWFALL AMOUNTS AND HAVE CONTINUED WITH
JUST 0.1 TO 0.4 INCH OVER THE NORTHERN OUTER BANKS AND AREAS
ADJACENT TO THE ALBEMARLE SOUND THUS WILL NOT ISSUE A WINTER WEATHER
ADVISORY ON THIS SHIFT. WITH WARM GROUND TEMPS DON'T EXPECT SIG
ACCUMULATIONS AT THIS TIME. HOWEVER...THIS WILL CONT TO BE MONITORED
BY FUTURE SHIFTS. TEMPS LOWER INTO THE MID 30S INLAND AND LOWER TO
MID 40S IMMEDIATE COAST TONIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 3 AM SUN...ONLY MINOR CHANGES TO PREVIOUS FCST DURING PERIOD.
DEEPING LOW PRES WILL BE ABOUT 300 MILES ENE OF HAT AT BEGINNING OF
PERIOD WITH MODERATE ARCTIC HIGH PRES BUILDING IN BEHIND IT WITH
STRONG WINDS CONTINUING OVER COASTAL SECTIONS. LINGERING THREAT OF
SNOW SHOWERS WITH SECONDARY SHRT WV TROF WILL END BY MID MORNING.
CLEARING SKIES AND DIMINISHING WINDS REST OF DAY WITH HIGH PRES
CENTER BUILDING IN. BELOW NORMAL TEMPS EXPECTED MON NIGHT WITH HIGH
CENTER OVERHEAD...THEN A QUICK WARM-UP TUE WITH HIGH QUICKLY MOVING
OFFSHORE AS NEXT SHRT WV TROF APPROACHES. 00Z MODELS HAVE TRENDED TO
SOME LIGHT QPF ALONG COASTAL SECTIONS TUE AFTN WITH RETURN SRLY FLOW
BUT APPEAR OVERDONE WITH EXPECTED STABLE CONDITIONS OVER COLDER NEAR
SHORT WATERS...THUS NOT ENOUGH CONFIDENCE TO ADD POPS AT THIS TIME.

MAINLY ZONAL FLOW ALOFT AND SEVERAL SHRT WVS AND ASSCTD FRONTS WILL
AFFECT AREA WED-THU WITH LATEST MODELS INDICATING PCPN THREAT
REMAINING MAINLY N AND S OF AREA BUT LEFT PREVIOUS FCST LOW CHC
POPS. DEEPER SHRT WV TROF AND SFC FRONT WILL MOVE THROUGH LATE FRI
FOLLOWED BY COOLER AIR MASS FOR NEXT WEEKEND.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /06Z SUNDAY THROUGH 06Z MONDAY/...
AS OF 1245 AM SUNDAY...PRECIP MOVING INTO SW SECTIONS WILL SPREAD
NEWD OVERNIGHT WITH DVLPMT OF MVFR CONDITIONS. IFR CONDITIONS NOT
EXPECTED UNTIL THIS AFTERNOON. ALL OF THE AVIATION GUIDANCE
AGREES THAT PREVAILING CONDITIONS WILL BECOME MVFR AFTER 06Z WHEN
THE STEADIER PRECIPITATION IS FORECAST TO MOVE NE INTO THE TAF
SITES. BASED ON BLEND OF THE AVIATION GUIDANCE AND THE OPERATIONAL
MODELS...FORECAST MVFR CONDITIONS TO BEGIN 10-12Z AND IFR 15-18Z
WITH THE NORTHERN TAF SITES TAKING THE LONGEST. OAJ WILL SEE MVFR
AROUND 06Z AND AND IFR AROUND 12Z.

LONG TERM /06Z MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN...CIGS AND VSBYS WILL GRADUALLY IMPROVE TO VFR
09Z-12Z MON...WITH CLEARING EXPECTED 12Z-15Z. GUSTY NORTHERLY WINDS
WILL CONTINUE THROUGH MORNING...THEN DIMINISH DURING AFTN. VFR
CONDITIONS WILL PREVAIL REST OF PERIOD WITH ONLY MINIMAL THREAT OF
PCPN WITH SERIES OF WEAK SHRT WVS AND SFC FRONTS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 1240 AM SUNDAY...NO CHANGES TO THE PREVIOUS FORECAST WITH GALE
CONDITIONS EXPECTED ON THE WATERS BEGINNING SUNDAY NIGHT. LIGHT
VARIABLE WINDS WILL BECOME NORTH TO NORTHEAST AND STRENGTHEN TO
AROUND 15 KT LATE. 2 TO 3 FT SEAS WILL BUILD TO 3 TO 4 FT OVERNIGHT
CONTINUING TO BUILD TO 5 TO 8 FT TODAY. LOW PRESSURE BEGINS TO
DEVELOP ALONG THE SE COAST WINDS ARE FORECAST TO BACK TO THE
NORTHEAST AND INCREASE TO 25 KT WITH FREQUENT GUSTS TO 30 KNOTS BY
LATE TODAY. GALE FORCE WINDS RAMP UP TO 25 TO 35 KNOTS WITH 30 TO 40
KNOTS ALONG THE NORTHERN WATERS TONIGHT INTO MONDAY. THE PEAK WINDS
WILL OCCUR FROM 06Z TO ABOUT 14Z MONDAY. THE GUSTY N/NNW WINDS WILL
LEAD TO ELEVATED WATER LEVELS FROM HATTERAS TO CEDAR ISLAND AND OVER
THE PAMLICO SOUND. WE ARE ISSUING A COASTAL FLOOD ADVISORY FOR WATER
LEVELS OF 1 TO 2 FEET ABOVE NORMAL WITH SOME LOCALIZED AREAS AT 3
FEET ABOVE NORMAL FOR TONIGHT AND MONDAY. USING BOTH THE WAVEWATCH
AND LOCAL SWAN AS GUIDANCE...SEAS PEAK AT 7 TO 12 FEET...MAINLY
NORTHERN SECTIONS TONIGHT AND MONDAY.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM SUN...NO SIGNIFICANT CHANGES TO PREVIOUS FCST DURING
PERIOD. ONGOING GALE EVENT ALL WATERS WILL GRADUALLY WEAKEN MONDAY
AS HIGH PRES BUILDS IN FROM W AND LOW PRES MOVES FARTHER OFFSHORE.
WINDS WILL CONTINUE DECREASING MON NIGHT WITH HIGH CENTER BUILDING
OVER AREA...THEN QUICKLY BECOME SE-S TUE AS HIGH MOVES OFFSHORE.
SERIES OF WEAK FRONTS WILL AFFECT AREA WED-THU WITH MODERATE SW
WINDS. STRONGER FRONT WILL APPROACH LATE THU WITH SCA CONDITIONS
PSBL AGAIN.

WW3 AND SWAN IN GENERAL AGREEMENT ON SEAS AND ALSO WITH PREVIOUS
FCST. HEIGHTS UP TO 12 FEET EXPECTED NRN AND CENTRAL WATERS EARLY
MON...THEN GRADUALLY SUBSIDING INTO TUE BUT RESIDUAL SWELL WILL
LIKELY KEEP AROUND 6 FT OVER OUTER PORTIONS OF NRN AND CENTRAL
WATERS INTO TUE NIGHT. SEAS BUILDING AGAIN LATE THU WITH INCREASING
SW WINDS AHEAD OF NEXT STRONG FRONT.

&&

.TIDES/COASTAL FLOODING...
AS OF AM SAT...POSTED HIGH SURF ADVSY FOR OUTER BANKS N OF HAT
STARTING THIS EVENING WITH RAPIDLY BUILDING SEAS. LARGE BREAKERS TO
AROUND 8 FT MAY PRODUCE SOME BEACH EROSION AND OVERWASH...MAINLY
AROUND HIGH TIDE. NO CHANGE TO COASTAL FLOOD ADVISORY FOR OBX
DARE...HYDE...CARTERET AND CRAVEN COUNTIES FOR TONIGHT INTO MONDAY
AFTERNOON. 12 TO 18 HOUR PERIOD OF STRONG NORTHERLY WINDS WILL
PRODUCE MINOR WATER LEVEL RISES OF 1-2 FT...WITH LOCALLY HIGHER AMTS
TO 3FT...FOR AREAS ADJACENT TO THE PAMLICO SOUND. AREAS MOST LIKELY
IMPACTED WILL BE FROM CLUBFOOT CREEK TO CEDAR ISLAND...UP TO
OCRACOKE AND BUXTON.
&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST
     MONDAY FOR NCZ103.
     COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
     MONDAY FOR NCZ093-095-103-104.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST MONDAY FOR
     NCZ103-104.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST MONDAY FOR
     NCZ046-047-081-095.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 5 PM EST MONDAY FOR
     AMZ130-135-150-152-154-156-158.

&&

SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...JBM
AVIATION...JAC/JBM
MARINE...JAC/JBM
TIDES/COASTAL FLOODING...JBM

CORRECTED FOR HIGH SURF ADVSY LOCATION...NCZ103 ONLY.
Hazardous weather outlook, Feb 18, 6:58 PM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
658 PM EST SAT FEB 18 2012

NCZ093-095-103-104-200000-
CRAVEN-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
658 PM EST SAT FEB 18 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS
WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER
AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM
WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH
CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES
OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN COUNTY NORTH
TO THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA
WEATHER RADIO AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON
THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>092-094-098-200000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-PAMLICO-ONSLOW-
658 PM EST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS
WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER
AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM
WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH
CAROLINA COAST. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO
AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON THIS DEVELOPING
WEATHER SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:06 AM ESTWind AdvisoryMHXDare, Hyde, Tyrrell31 hr
Feb 19, 6:50 PM ESTSpecial Weather StatementMHXDare, Hyde, Tyrrell55 min

Nearby

High Surf Advisories in North Carolina, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.